MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system red62 reperfusion catheter (red62), and a guidewire.During the procedure, it was reported a 3maxc broke inside of a red62.Subsequently, the physician was unable to separate the 3maxc from the red62.It was also noted the guidewire was stuck in the 3maxc and red62.Therefore, the 3maxc, red62 and guidewire were removed together from the patient.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 3maxc confirmed that the catheter was fractured.Evaluation revealed that the 3maxc was stuck inside the red62 midshaft.The 3maxc is dimensionally incompatible to be advanced through a red 62 catheter.If the 3maxc is advanced through a red62, the device may become stuck, and resistance may be experienced during manipulation.If the device is manipulated against resistance during use, damage such as a kink and subsequent fracture may occur.Due to the returned damage the 3maxc was unable to functionally tested.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16300318
Report Number3005168196-2023-00064
Device Sequence Number17688320
Product Code NRY
UDI-Device Identifier00814548019956
UDI-Public814548019956
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Catalogue Number3MAXC
Device Lot NumberF111834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005